MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3547007
Medical Device Problem Codes Material Rupture (1546); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was returned to mentor for evaluation.Mentor conducted visual inspection.Visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view.The siltex cracking area has a tear measuring approximately 3 cm.The evaluation determined that the cause of the rupture was consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stress.Mentor concluded that the capsular contracture in the patients breast was the result of the bodys individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.It should be noted that as part of mentors quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device 210562 number, and no non-conformances were identified.Reason for device explant and/or reoperation: capsular contracture/rupture.Manufacturers reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female who underwent breast augmentation revision with 700cc mentor memorygel breast implants experienced spontaneous right bilateral rupture accompanied by a deformed nipple post procedure.Additionally baker grade iv capsular contracture was present.The rupture was diagnosed through a physical examination and ultrasound.As a result, explant and replacement with mentor gel was performed on (b)(6) 2021.The right sided rupture was reported initially under 1645337-2021-07418 on june 30, 2021.On august 24, 2021 mentor received additional information and initial awareness of bilateral issues.This report relates to the left prosthesis.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key12492835
Report Number1645337-2021-09670
Device Sequence Number5088083
Product Code FTR
UDI-Device Identifier00081317000761
UDI-Public00081317000761
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2005
Device Model Number3547007
Device Catalogue Number3547007
Device Lot Number210562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2021
Initial Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR